Taking pills to delay one’s period in order to perform Hajj

Dear Brothers & Sisters,
As-Salaamu-Alaikum wa Rahmatullahi wa Barakatuh. (May Allah's Peace, Mercy and Blessings be upon all of you)
One of our brothers/sisters has asked this question:
I am a sister who will be going to Hajj this year, inshallah. However I am expecting my monthly cycle to begin at around the time I have to so the obligatory Tawaf of Ka'ba.
I have therefore been advised to take a hormone tablet that my doctor has agreed to prescribe me in order to delay my monthly cycle until after I complete Hajj.
Please would you explain the Islamic standpoint of taking a hormone tablet to delay the natural cycle.
(There may be some grammatical and spelling errors in the above statement. The forum does not change anything from questions, comments and statements received from our readers for circulation in confidentiality.)
Check below answers in case you are looking for other related questions:

Answer:
Praise be to Allaah.

It is permissible to use these pills if they do not cause harm to the woman; that may be known by consulting a specialized doctor. 

The Standing Committee for Issuing Fatwas was asked about this matter, and they replied: 

It is permissible for a woman to use pills to delay her period at the time of Hajj if she fears she may get her period, but that is only after consulting a specialized doctor to make sure that this will not affect her health. She may do likewise in Ramadaan if she wants to fast with the people. 

Fataawa al-Jaami’ah li’l-Mar’ah al-Muslimah, 2/495.

Whatever written of Truth and benefit is only due to Allah's Assistance and Guidance, and whatever of error is of me. Allah Alone Knows Best and He is the Only Source of Strength.

Related Answers:

Recommended answers for you: